Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Had convulsion. Prescribed Eptoine. Developed fever, low WBC count. Reaction to Eptoine or viral fever?

My wife recently had 1st convulsion at 46 years of age. It was severe one. Admitted to the hospital, Started Eptoine & within a weeks time she started getting fever for 5-6 days. We had to admit her to the hospital as WBC count went low to 2000. We strongly feel it could be a raection to Eptoine. However, doctors at the hospital keep saying it s some kind of viral fever. Pl. guide. Regards, C J Shah
Asked On : Sun, 16 Dec 2012
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Eptoin is a good drug for seizure and is time tested. Leokopenia ( a low WBC count) is one of the adverse reaction to Eptoin. It is not common but can occur. The best way is to stop the eptoin as of now and start some other drug as there are many new and safe drugs for epilepsy available in the market. A viral fever may lower the counts but when there is an obvious relation with the onset of the drug, one has to be come cautious. May be you can assert that you want the eptoin to be shifted to valproate or levetiracetam.
Hope I am able to solve your concerns. Hope your wife gets well soon.
Answered: Sun, 16 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor